New Mexico, 2004Heavy Snow in New Mexico, April 10 to 11, 2004
April 10 to 11, 2004 · NWS EPZ · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Apr 10, 1:30 PM MST, 8 hours 30 minutes earlier.
Area forecast discussion, Apr 10, 1:30 PM MST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
230 PM MDT SAT APR 10 2004
SYNOPSIS...
A STRONG COLD FRONT HAS PUSHED ACROSS THE BORDERLAND FROM THE
CENTRAL U.S. PLAINS. BEHIND THE FRONT MUCH COOLER AND VERY MOIST AIR
IS FILTERING INTO THE REGION. ALOFT TWO UPPER LEVEL STORM SYSTEMS
WILL PASS OVER THE AREA TONIGHT AND SUNDAY. TEMPERATURES SUNDAY WILL
BE 20 TO 25 DEGREES BELOW NORMAL. THIS COMPLEX WEATHER PATTERN WILL
PROVIDE PLENTY OF INSTABILITY...DYNAMICS...AND MOISTURE RESULTING IN
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TONIGHT AND SUNDAY. SOME
THUNDERSTORMS THIS EVENING MAY BE STRONG TO SEVERE. WITH COLDER
TEMPERATURES OVER THE SACRAMENTO MOUNTAINS HEAVY SNOW IS EXPECTED
OVERNIGHT AND SUNDAY. THE STORM SYSTEM WILL MOVE EAST MONDAY
ALLOWING FOR IMPROVING CONDITIONS AFTER MID DAY. NEXT WEEK LOOKS DRY
WITH TEMPERATURES WARMING.
DISCUSSION...
A LOT TO DISCUSS. BACKDOOR COLD FRONT AT 18Z HAS PUSHED THROUGH THE
EL PASO/LAS CRUCES AREA AND IS SLOWLY HEADED WEST. OVER THE EASTERN
CWFA UPSLOPE CONDITIONS HAVE TAKEN OVER THE SACRAMENTO MOUNTAINS AND
HAS SATURATED ALL OF EASTERN NM AND THE SACRAMENTOS. THUS OUR
SACRAMENTO ZONE HAS BEEN REPORTING LIGHT PCPN. TEMPS ARE STUCK IN
THE LOWER TO MID 30S SO SNOW IS THE PCPN FORM. A LITTLE OVERRUNNING
ABOVE IS ALSO HELPING. OVER THE WESTERN AND CENTRAL CWFA WHERE SKIES
HAVE BEEN MUCH CLEARER...THE DAYTIME HEATING IS QUICKLY
DESTABILIZING THE ATMOSPHERE. A SHARP SHORTWAVE IS ALSO TRACKING
WEST TO EAST OVER THE SAME AREA. THUS PVA AND UPPER LEVEL
DESTABILIZING TO CONTINUE WEST. ALREADY ISOLATED STORMS ARE FORMING
WEST OF THE RIO GRANDE VALLEY AND TRACKING EAST. THERE IS A SEVERE
THUNDERSTORM CONCERN AS THESE STORM RUN INTO THE COLD FRONT WHERE
THE WIND PROFILE SHOWS GOOD VEERING. TEMPS ALOFT COOL WITH WET BULB
ZERO HEIGHTS COMING DOWN...SO LARGE HAIL IS POSSIBLE.
TONIGHT ELEMENTS LOOK TO COME TOGETHER TO INCREASE SHOWER CHANCES UP
TO THE NUMEROUS/LIKELY CATEGORY AS A SECOND AND STRONGER UPPER LEVEL
DISTURBANCE DROPS OVER THE AREA FROM THE NORTH. WITH COLD MOIST AIR
IN PLACE IT WILL HAVE THE MOISTURE HERE TO WORK ON. TEMPS ALOFT COOL
FURTHER AND IT APPEARS THAT WELL SEE A 12 HR PERIOD OF LOW CLOUDS
AND SHOWERS. FOR THE SACRAMENTO MOUNTAINS THE TEMPS WILL REMAIN COOL
SO A GOOD LATE SEASON SNOW EVENT LOOKS PROBABLE. WILL CONTINUE THE
HEAVY SNOW WARNING ALREADY IN PLACE. THE GILA WILDERNESS REMAINS
FAIRLY WARM THROUGH THE EVENT. SNOW SHOULD FALL OVER THE HIGH
ELEVATIONS BUT BE QUITE LIGHT OVER THE LOWER ELEVATIONS. THE SNOW
LEVEL WILL DROP TO NEAR 5000 FT EAST AND 7000 FT WEST. THE DESERTS
SHOULD REMAIN WARM ENOUGH TO KEEP THE PCPN LIQUID. THE BEST PCPN
WINDOW FOR THIS SYSTEM IS 00Z TONIGHT THROUGH 18Z EASTER SUNDAY.
THE UPPER LEVEL STORM WILL MOVE EAST OF THE AREA EARLY MONDAY.
CONDITIONS SHOULD IMPROVE WEST TO EAST THROUGH THE MORNING. LATE
MONDAY RIDGING BEGINS TO BUILD OVER THE WESTERN U.S. AND PROVIDES A
DRYING NW FLOW ALOFT TO THE REGION FOR THE WEEK. TEMPERATURES WILL
WARM THROUGH THE WEEK. LOOKING AT NEXT WEEKEND...CURRENT GFS
INDICATES A BREEZY SATURDAY AND A WINDY SUNDAY.
PRELIMINARY NUMBERS...
EL PASO WB 045/053 037/056 040 57200
ALAMOGORDO WB 041/049 032/053 034 67200
LAS CRUCES WB 045/053 037/057 040 57200
CLOUDCROFT JB 021/027 017/030 019 67200
TRUTH OR CONSEQUENCES WB 044/049 036/054 038 57100
SILVER CITY WU 039/053 032/050 034 55000
DEMING WB 047/055 036/058 038 55100
LORDSBURG WU 050/057 039/059 039 55000
SIERRA BLANCA WB 038/051 030/049 032 57200
.ELP WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING TONIGHT
AND SUNDAY NM ZONE 25
14 / BIRDHazardous weather outlook, Apr 10, 4:45 AM MST, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
545 AM MDT SAT APR 10 2004
NMZ022>025-030>032-TXZ055-056-101810-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESERT/BOOTHEEL NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
545 AM MDT SAT APR 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.
.DAY ONE...
SHOWERS AND THUNDERSTORMS WILL INCREASE LATER THIS AFTERNOON AND
TONIGHT. ISOLATED STORMS MAY PRODUCE HAIL...STRONG GUSTY WINDS AND
LOCALLY HEAVY RAINS.
RAIN WILL CHANGE TO SNOW OVER THE SOUTHERN SACRAMENTO MOUNTAINS
AROUND MIDNIGHT WITH SNOW CONTINUING INTO SUNDAY AFTERNOON. THE SNOW
WILL BE HEAVY AT TIMES WITH TOTAL ACCUMULATIONS FROM 6 TO 9 INCHES
OVER THE SOUTHERN SACRAMENTO MOUNTAINS AND UP TO 2 INCHES ACROSS THE
GILA WILDERNESS.
.DAYS TWO THROUGH SEVEN...
WIDESPREAD RAIN SHOWERS AND MOUNTAIN SNOWS WILL CONTINUE ON SUNDAY
BEFORE ACTIVITY ENDS EARLY SUNDAY EVENING. DRY WEATHER IS FORECASTED
THE REMAINDER OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
Heavy Snow, Southern Sacramento Mountains / Nc Otero
- When
- April 10, 10:00 PM MST to April 11, 2:00 AM MST
- Where
- Southern Sacramento Mountains / Nc Otero forecast zone
- Reported by
- LAW ENFORCEMENT
At least 6 inches of snow fell within 4 hours from Cloudcroft to Mayhill.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Alaska, April 10, 20041 death · 1 event
- Tornado and Hail in Texas, April 10, 2004$985,000 · F1 · 34 events
- Hail and Damaging Winds in Alabama, April 10, 2004$2.7 million · 2.5 in hail · 6 events
- Flash Flooding and Hail in Texas, April 10, 2004$100,000 · 2.75 in hail · 25 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 10, 200416 events
- Hail and Damaging Winds in Texas, April 10, 2004$14,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 10, 200450 kt wind · 9 events
- Hail in Oklahoma, April 10, 20041 in hail · 3 events
- Hail in North Carolina, April 10, 20041 in hail · 3 events
- Hail in Texas, April 10, 20040.75 in hail · 2 events
- Hail and Damaging Wind in Mississippi, April 10, 2004$2,000 · 1 in hail · 2 events
- Damaging Winds in Arizona, April 10, 200460 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390627.